Thunderstorm Wind, Dubois
- When
- June 26, 1:50 AM EST
- Where
- Dubois County, 0.37 mi S of Ireland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.415, -86.999
A tree was downed due to thunderstorm winds in Ireland.
A strong bow echo brought sporadic damaging winds and two tornadoes to southwestern Indiana during the early morning hours on the 26th of June. The two tornadoes were embedded within the leading edge of the squall line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A strong bow echo brought sporadic damaging winds and two tornadoes to southwestern Indiana during the early morning hours on the 26th of June. The two tornadoes were embedded within the leading edge of the squall line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 1:33 AM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 233 AM EDT SUN JUN 26 2011 .SHORT TERM (TODAY AND TONIGHT)... CURRENT RADAR IMAGERY SHOWS CONVECTIVE COMPLEX FROM EASTERN MO/SOUTHERN IL/SOUTHWEST IN SCOOTING ESE TOWARD THE CWA. THIS COMPLEX WAS KICKED OFF BY SHORTWAVE THAT IS NOW MOVING INTO THE LOWER OHIO VALLEY. ALONG WITH THIS WAVE...A BULK SHEAR MAXIMA EXISTS AND WILL PROVIDE AT LEAST SOME SUPPORT TO KEEP CONVECTIVE COMPLEX GOING INTO OUR AREA. NORTH OF THE WARM FRONT WHICH IS DRAPED FROM SE MO TO W KY...OUR ENVIRONMENT CONSISTS OF MARGINAL ELEVATED INSTABILITY. HOWEVER...THIS HAS BEEN ON THE INCREASE AS SHORTWAVE MOVING INTO THE AREA HAS STEEPENED LAPSE RATES AND BEST INSTABILITY AND CHANCE FOR SOMEWHAT SURFACE BASED ACTIVITY TOWARD DAWN WILL BE IN THE SOUTHWEST NEAR THE BOWLING GREEN REGION. EXPECT WEAKENING AS COMPLEX MOVES INTO OUR SLIGHTLY LESS FAVORABLE ENVIRONMENT WITH HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING BEING THE MAIN THREATS. HAVE BEEN MONITORING UPSTREAM AND HAVE NOT HAD MUCH IN THE WAY OF WIND REPORTS SO FEEL STABLE LAYER IS DOING ITS JOB AND WILL CONTINUE TO DO SO. AT THIS POINT SLIGHT RISK IN EFFECT FOR OUR WESTERN AND SOUTHERN COUNTIES LOOKS PRETTY REASONABLE AND EXPECT THAT ANY CHANCE FOR A CONVECTIVE WATCH IN THE NEAR FUTURE WOULD BE LIMITED TO OUR SOUTHWESTERN CWA TOWARD DAWN. PERHAPS THE BIGGEST THREAT IS GOING TO BE HEAVY RAIN POTENTIAL AS PWATS ARE APPROACHING 2 INCHES THROUGH THE COLUMN AND CONTINUED GULF MOISTURE IS STREAMING IN AT H85. EXPECTING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WITH SOME TRAINING POSSIBLE AS CONVECTION HAS ORIENTED ITSELF SOMEWHAT WEST-EAST WITH AN ESE MOTION. CONVECTIVE COMPLEX THAT GOING GOING OVER NW ILLINOIS HAS HAD THE BEST COLD POOL TO THIS POINT AND IS DIVING MORE SSE ALONG THE INSTABILITY GRADIENT. IF THIS CONTINUES THIS SHOULD ELIMINATE SOME OF THE TRAINING THREAT. HAVE INCREASED POPS TO CATEGORICAL IN BETWEEN SDF AND BWG...EASTWARD TO LEX THROUGH THE REMAINDER OF THE MORNING. THEREAFTER...LIKELY POPS LOOK GOOD FOR THE REMAINDER OF THE DAY AS COMPLEX CONTINUES TO WEAKEN AND MOVE OUT OF THE AREA. WILL HAVE TO SEE HOW MORNING CONVECTION IMPACTS CHANCES FOR REDEVELOPMENT THIS AFTERNOON AS WARM FRONT BEGINS TO SLOWLY LIFT NORTHEAST THROUGH THE CWA. HIGH TODAY SHOULD RANGE FROM AROUND 80 IN THE BLUEGRASS TO THE MID 80S SOUTHWEST OF AN SDF TO SME LINE. .LONG TERM (MONDAY - SATURDAY)... MONDAY - TUESDAY... THE SURFACE WARM FRONT SHOULD BE STRETCHED ACROSS SOUTHERN INDIANA MONDAY MORNING. ANOTHER MCS IS FORECAST TO BE ONGOING ACROSS ILLINOIS AND PORTIONS OF WEST-CENTRAL INDIANA /JUST NORTH OF THE WARM FRONT/ BY SUNRISE MONDAY. THIS COMPLEX MAY CONTINUE TO PROPAGATE EAST-SOUTHEAST AND TRACK JUST NORTH OF THE FORECAST AREA. HOWEVER...WITH THE FRONTAL BOUNDARY SO CLOSE TO THE NORTHERN CWA...WILL KEEP HIGHEST CHANCE POPS ACROSS THE NORTH AND EAST /LOWER CHANCE POPS ACROSS THE SOUTH AND WEST/. THIS COMPLEX OF STORMS MAY GENERATE NUMEROUS MESOSCALE BOUNDARIES ACROSS THE FORECAST AREA FOR MONDAY AFTERNOON...WHEN THE CWA WILL BE WITHIN THE WARM SECTOR. COMBINE THESE BOUNDARIES WITH DIURNAL HEATING...QUITE STEEP MID-LEVEL LAPSE RATES...AND PLENTY OF CAPE...THE CHANCE EXISTS FOR REDEVELOPMENT MONDAY AFTERNOON. FOR THIS REASON...WILL KEEP CHANCE POPS GOING FOR THE ENTIRE FORECAST AREA. AS HEATING DISSIPATES...SO SHOULD ANY STORMS THAT DEVELOP. MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT BRINGING A COLD FRONT THROUGH THE REGION FROM THE NORTH TUESDAY. THIS WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING ONE MORE DAY. THE SURFACE HIGH IS A LITTLE FURTHER EAST THAN PREVIOUSLY FORECAST...NOW CENTERED MORE ACROSS THE SOUTHEAST CONUS. THIS WILL SUPPLY A LITTLE MORE LOW-LEVEL MOISTURE FROM THE SOUTH. PWAT VALUES OF APPROXIMATELY 1.8 INCHES WILL POOL AHEAD OF THE BOUNDARY...WHILE STEEP MID-LEVEL LAPSE RATES WILL BE PRESENT WITH THE COOLER TEMPS ALOFT. GIVEN THIS...WILL CONTINUE CWA-WIDE CHANCE POPS TUESDAY. AS FOR TEMPERATURES...HIGHS MONDAY AND TUESDAY WILL GENERALLY REACH THE UPPER 80S AND LOW 90S. OVERNIGHT LOWS MONDAY NIGHT ARE EXPECTED TO BE IN THE LOWER 70S...BUT WITH THE COLD FRONTAL PASSAGE TUESDAY...TUESDAY NIGHT LOWS WILL BE IN THE MID TO UPPER 60S. WEDNESDAY - SATURDAY... SURFACE HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA FROM THE NORTH BEHIND THE COLD FRONT...AND WILL SLOWLY SLIDE SOUTHWARD ACROSS THE APPALACHIANS THROUGH THE PERIOD. FLOW ALOFT WILL GENERALLY BE NORTH-NORTHWEST WITH NO SIGNS OF A DISTURBANCE CROSSING THE REGION. SO...WILL CONTINUE WITH A DRY FORECAST. A COLD FRONT IS FORECAST TO APPROACH THE REGION SATURDAY...BUT ONLY THE PROGRESSIVE GFS DEVELOPS PRECIPITATION ACROSS THE FORECAST AREA. AT THIS TIME...WILL SIDE WITH THE ECMWF...NAEFS...AND GEFS SOLUTIONS BY KEEPING THE FRONT FURTHER NORTH AND WEST /ACROSS THE UPPER MISSISSIPPI VALLEY/. HIGH TEMPERATURES THIS PERIOD WILL RANGE IN THE UPPER 80S AND LOW 90S...WITH OVERNIGHT LOWS IN THE UPPER 60S AND LOW 70S. && .AVIATION (06Z TAF ISSUANCE)... CURRENT RADAR IMAGERY SHOWS CONVECTIVE COMPLEX MOVING ESE ACROSS EASTERN MO/SOUTH CENTRAL IL/SOUTHWEST IN AS A MID LEVEL WAVE OF ENERGY DIVES INTO THE LOWER OHIO VALLEY. NEARLY STATIONARY FRONTAL BOUNDARY IS STILL DRAPED ACROSS SOUTHERN IL/WESTERN KY AND SHOULD REMAIN SOUTHWEST OF TAF SITES THROUGH THE OVERNIGHT. HAVE CONVECTIVE COMPLEX TIMED INTO SDF BETWEEN 4 AND 6 AM EDT...WHERE HEAVY RAIN CLOUD TO GROUND LIGHTNING AND GUSTY WINDS OF 20 TO 30 MPH WILL BE POSSIBLE. DO ANTICIPATE SOME WEAKENING BEFORE IT ARRIVES. EXPECTING PREVAILING LOW MVFR/IFR CONDITIONS FOR AN HOUR OR TWO AS THIS COMPLEX PASSES WITH CONDITIONS RETURNING TO MVFR/VFR AROUND DAYBREAK. COMPLEX WILL THEN MOVE EAST AND IMPACT LEX BETWEEN 6 AM AND 8 AM EDT...WITH A CONTINUED WEAKENING TREND AS IT APPROACHES. EXPECTING PREVAILING LOW MVFR WITH A TEMPO IFR RESTRICTION POSSIBLE DURING THIS TIME. CONDITIONS SHOULD RETURN TO VFR BY MID MORNING. CONFIDENCE IS LOWER AT BWG...HOWEVER DO EXPECT STORMS TO THRIVE ALONG THE WARM FRONT AND MOVE INTO THE BWG REGION BY 7 TO 9 AM CDT. ONCE AGAIN...EXPECT VFR CONDITIONS TO PREVAIL WITH IFR CONDITIONS INSIDE ANY THUNDERSTORM DURING THIS TIME. A RETURN TO VFR CONDITIONS IS EXPECTED BY MID TO LATE MORNING. THEREAFTER...FRONTAL BOUNDARY WILL SLOWLY LIFT NORTHEAST AND THUNDERSTORMS COULD REDEVELOP THROUGH THE AFTERNOON DEPENDING ON HOW MUCH DESTABILIZATION IS ABLE TO OCCUR BEHIND MORNING THUNDERSTORMS. SURFACE WINDS SHOULD REMAIN OUT OF THE EAST-SOUTHEAST THIS MORNING WITH BWG POSSIBLY VEERING TO SOUTHWESTERLY AS THE FRONT LIFTS NORTH. AM NOT CONFIDENT THAT FRONT WILL LIFT TOO FAR NORTH AS MORNING CONVECTION/OUTFLOW BOUNDARIES IMPACTS PROGRESS NORTHWARD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........BJS LONG TERM.........MJP AVIATION..........BJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1035 PM EDT SAT JUN 25 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1035 PM EDT SAT JUN 25 2011 /935 PM CDT SAT JUN 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. A COUPLE OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH A SLOW-MOVING FRONT...OVER SOUTH CENTRAL KENTUCKY...TO BRING A COUPLE OF ROUNDS OF THUNDERSTORMS. THE BEST CHANCE FOR STORMS WILL BE ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR. STRONGER STORMS WILL PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FRONT IS EXPECTED TO LIFT NORTH INTO NORTH CENTRAL KENTUCKY DURING THE DAY SUNDAY. COMBINED WITH A MOIST ATMOSPHERE AND MORE UPPER LEVEL DISTURBANCES MOVING IN FROM THE WEST...EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE DAY SUNDAY. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. SCATTERED STORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT AS THE ATMOSPHERE REMAINS QUITE UNSTABLE AND A WARM FRONT STRETCHES OUT JUST TO OUR NORTH. THE MOST LIKELY TIME FOR ANY STRONG OR SEVERE STORMS WILL BE MONDAY AFTERNOON AND EVENING...WITH GUSTY WINDS AS THE MAIN THREAT. A COLD FRONT WILL CROSS THE REGION ON TUESDAY AND WILL BRING ADDITIONAL SCATTERED THUNDERSTORMS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE TUESDAY AFTERNOON WITH THIS FEATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED PERIODICALLY SUNDAY THROUGH TUESDAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 AM EDT SUN JUN 26 2011
INZ083-260715-
DUBOIS-
132 AM CDT SUN JUN 26 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS ACROSS DUBOIS COUNTY...
AT 225 AM EDT/125 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WINSLOW...AND
MOVING EAST AT 40 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 45 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
IRELAND AND MILLERSPORT...
HUNTINGBURG AND HAYSVILLE...
MALTERSVILLE AND BRETZVILLE...
CELESTINE AND SCHNELLVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3851 8708 3851 8699 3851 8696 3850 8695
3851 8694 3850 8688 3853 8684 3853 8669
3827 8669 3824 8673 3825 8679 3821 8680
3821 8704 3823 8708
TIME...MOT...LOC 0631Z 280DEG 32KT 3843 8725
MPThe Evansville,IN radar (KVWX), 66 km away, was scanning. The volume nearest the first event began at 06:49 UTC.
2 thunderstorm wind, 2 tornado, 1 flash flood, 1 flood. Local standard time, as filed.
A tree was downed due to thunderstorm winds in Ireland.
A tornado touched down around 154 am EST 0.4 miles north of Duff. It then tracked south-southeast across Duff and lifted at 157 am EST 1.9 miles southeast of Duff just west of the the intersection of County Road W 500 S and West Duff Road S.E. Several homes around Duff had minor roof damage and a large sunroom was destroyed. An SUV was crumpled when a tree fell on it. Numerous hard and softwood trees were downed southeast of Duff.
This tornado had a total path length of 2.3 miles and touched down in Spencer County 0.7 miles south of Saint Meinrad. After entering Perry County, this twister remained on the ground for 1.4 miles from approximately 1:14 CST to 1:17 CST. A damage survey found that this tornado rated an EF-1 with a maximum width of 200 yards. After destroying a cinder block outbuilding near the Saint Meinrad Seminary, the tornado entered Perry County and uprooted numerous trees along a narrowing path, finally lifting just off Catnip Road.
Numerous trees were uprooted and snapped over a broad area just north of the Ohio River from west to east of Troy. Roof damage occurred to a 2-story building in Troy.
White River Road was closed due to flooding from a heavy thunderstorm.
The Muscatatuck River at Deputy, IN crested at 25.3 feet around 3 PM EST on June 26. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level, with some county roads under water in northeastern Jefferson County, IN.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyThe tornado archive for Indiana, 2011Warnings in Indiana, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308232, 308216, 308190, 329526, 308225, 310737.